High Surf, X W San Diego
- When
- December 28, 7:00 AM PST to 4:00 PM PST
- Where
- X W San Diego forecast zone
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
Waves up to 10 ft high were reported along southern San Diego County beaches. The Ocean Beach Pier sustained minor damage to its railing.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Waves up to 10 ft high were reported along southern San Diego County beaches. The Ocean Beach Pier sustained minor damage to its railing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Dec 28, 4:20 AM PST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 420 AM PST WED DEC 28 2005 .SYNOPSIS...A STORM MOVING INLAND ACROSS NORTHERN AND CENTRAL CALIFORNIA TODAY WILL BRING A CHANCE OF LIGHT RAIN TO SOUTHWEST CALIFORNIA THIS AFTERNOON AND EVENING. WEAK HIGH PRESSURE WILL BRING DRY WEATHER FOR THURSDAY AND FRIDAY WITH HIGH CLOUDS AND SOME COASTAL LOW CLOUDS AT TIMES. THE NEXT STORM MAY BRING MODERATE RAINFALL...MAINLY SATURDAY AND SATURDAY EVENING. A STRONGER STORM FOR MONDAY COULD BRING STRONG GUSTY WINDS AND HEAVY RAINFALL. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... NEXT IN THE SERIES OF PACIFIC STORMS WILL MOVE INLAND ACROSS NORTHERN AND CENTRAL CALIFORNIA TODAY. THE TRAILING COLD FRONT WILL MOVE ACROSS SOUTHWEST CALIFORNIA THIS AFTERNOON AND EARLY EVENING BRINGING A CHANCE OF LIGHT RAIN. POPS/QPF FOLLOW GFS TIMING. FOR THIS MORNING...SATELLITE IMAGERY SHOWS COASTAL LOW CLOUDS MOST EXTENSIVE ALONG THE SAN DIEGO COUNTY COAST EXTENDING LOCALLY INTO THE COASTAL VALLEYS. ACARS SOUNDINGS SHOW THE MARINE LAYER DEPTH AROUND 1200 FEET...FAVORABLE FOR LOCALLY DENSE FOG NEAR THE MESAS INLAND TO THE LOWER COASTAL VALLEYS. FOR THURSDAY AND FRIDAY...WEAK SHORTWAVE RIDGING SHOULD KEEP SOUTHWEST CALIFORNIA DRY WITH SOME HIGH CLOUDS AT TIMES AND WITH SOME NIGHT AND MORNING COASTAL LOW CLOUDS. GFS IS SLIGHTLY SLOWER WITH NEXT SYSTEM FOR SATURDAY...BUT INTENSITY AND EXPECTED MODERATE IMPACT ON SOUTHWEST CALIFORIA REMAINS UNCHANGED. SOME WARM ADVECTION LIGHT RAIN MAY DEVELOP LATE FRIDAY NORTH ACROSS NORTHWEST PORTIONS OF THE FORECAST AREA WITH RAIN DEVELOPING AND SPREADING SOUTHWARD ACROSS THE ENTIRE FORECAST AREA SATURDAY...DECREASING SATURDAY EVENING FROM THE NORTHWEST. A FEW INCHES OF RAINFALL IS POSSIBLE ON SOUTHWEST FACING COASTAL SLOPES WITH ONE HALF TO ONE INCH OF RAINFALL POSSIBLE NEAR THE COAST. IT APPEARS SUNDAY WILL BE DRY UNDER WEAK SHORTWAVE RIDGING. GFS/ECMWF CONTINUE TO BRING A POWERFUL STORM INTO CENTRAL AND SOUTHERN CALIFORNIA MONDAY. 06Z/18 GFS IS TRENDING TOWARD THE 00Z/28 ECMWF IN SHOWING SLIGHTLY GREATER AMPLITUDE OF THE SYSTEM AS IT MOVES ONSHORE ALONG THE CALIFORNIA COAST MONDAY AFTERNOON. WARM ADVECTION RAINS MAY DEVELOP WELL AHEAD OF THE STORM AS EARLY AS SUNDAY NIGHT WITH RAIN BECOMING INCREASINGLY LIKELY MONDAY. RAINFALL MAY BE HEAVY AT TIMES MONDAY WITH STRONG GUSTY WINDS. RAIN...WITH SNOW AT THE HIGHEST ELEVATIONS...SHOULD DECREASE MONDAY NIGHT AND END EARLY TUESDAY. THERE IS THE POTENTIAL FOR SEVERAL INCHES OF RAINFALL ON SOME SOUTHWEST FACING COASTAL SLOPES FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. AFTER TUESDAY...ECMWF/GFS BEGIN TO DIVERGE...BUT BOTH SHOW A DRIER AND ESS STORMY PATTERN FOR SOUTHWEST CALIFORNIA. HIGHER THAN AVERAGE SURF WILL CONTINUE THROUGH EARLY NEXT WEEK. && .AVIATION...TAFS AND TWEB ADEQUATELY REFLECT EXPECTED CONDITIONS. SEE TAFS LAXTAFSAN...LAXTAFCRQ...LAXTAFSNA...LAXTAFONT... LAXTAFPSP...LAXTAFTRM...AND TWEB LAXTWB432 FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. THE INVERSION HEIGHT OF 1100 FEET WILL BRING LOW CEILINGS...MAINLY TO COASTAL SAN DIEGO COUNTY. THE MESAS WILL BE THE AREAS WITH CIGS BELOW 300 FEET AND LOCAL VSBYS OF 1/4 MILE. AT THE COAST...CIGS WILL BE GENERALLY 500-800 FEET. DUE TO THE SHALLOW CLOUD DEPTH...MOST OF THE LOW CLOUDS/FOG WILL DISSIPATE BY 18Z...AND EXCEPT FOR SOME HAZE NEAR THE COAST...VFR CONDITIONS WILL RETURN AT THAT TIME. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM FRIDAY FOR CAZ042-CAZ043. && PUBLIC...MARTIN AVIATION...MAXWELL NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST WED DEC 28 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-291200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. AT THE COAST...WEST SWELL WILL BRING HIGH SURF AND STRONG RIP CURRENTS. SEE LAXSRFSGX AND LAXCFWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. AT THE COAST FOR THURSDAY THROUGH MONDAY...WEST SWELL WILL BRING HIGH SURF AND STRONG RIP CURRENTS. SEE LAXSRFSGX AND LAXCFWSGX FOR DETAILS. FOR ALL OF SOUTHWEST CALIFORNIA ON SATURDAY AND SATURDAY NIGHT...A PACIFIC STORM MOVING THROUGH CENTRAL AND SOUTHERN CALIFORNIA MAY BRING MODERATE PRECIPITATION AT TIMES WITH THE POSSIBILITY OF MUD AND DEBRIS FLOWS IN BURN AREAS. HEAVIEST RAINFALL IS EXPECTED ON COASTAL SLOPES. FOR ALL OF SOUTHWEST CALIFORNIA ON SUNDAY NIGHT THROUGH MONDAY NIGHT...A STRONG PACIFIC STORM MAY MOVE THROUGH CENTRAL AND SOUTHERN CALIFORNIA BRINGING STRONG GUSTY WINDS AND HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. HEAVIEST RAINFALL IS EXPECTED ON COASTAL SLOPES. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MARTIN
The national radar mosaic for the moment the first event began.
1 high surf. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483563.